Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 5, NWS Hastings, NE

February 17, 201324 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 17, 2013, 9:45 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 18, 2013, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 9:45 PM CST (03:45 UTC)
In effect from
Feb 18, 2013, 6:00 AM CST
Expired
Feb 18, 2013, 6:00 PM CST
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3447 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS73 KGID 180345
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CST SUN FEB 17 2013

...A STRONG NORTHWEST WIND EXPECTED ON MONDAY...

.A NORTHWEST WIND WILL OVERTAKE THE AREA TONIGHT...AND INCREASE IN
INTENSITY THROUGH THE DAY MONDAY. LOCATIONS IN SOUTH CENTRAL
NEBRASKA PRIMARILY ALONG AND NORTH OF HIGHWAY 6 CAN EXPECT A
SUSTAINED WIND OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH. THE
STRONGEST WIND WILL MOST LIKELY BE OBSERVED BETWEEN LATE MORNING
AND EARLY AFTERNOON.

NEZ039>041-046>049-060>064-072>077-181200-
/O.NEW.KGID.WI.Y.0005.130218T1200Z-130219T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
945 PM CST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY.

* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH.

* TIMING...ALTHOUGH A STRONG WIND WILL BE OBSERVED THROUGH MUCH OF
  THE DAY...THE STRONGEST WIND IS EXPECTED BETWEEN LATE MORNING
  AND EARLY AFTERNOON.

* IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
4 follow-up statements
658 
WWUS73 KGID 180952
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
352 AM CST MON FEB 18 2013

...A STRONG NORTHWEST WIND EXPECTED TODAY...

.NORTHWEST WINDS BEHIND A PASSING COLD FRONT WILL BE ON THE
INCREASE THROUGH THE MORNING HOURS TODAY...WITH STRONG WINDS
CONTINUING INTO THE AFTERNOON. SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED...WITH THE STRONGEST WIND
MOST LIKELY BETWEEN LATE MORNING AND MID AFTERNOON.

KSZ005>007-017>019-NEZ082>087-181800-
/O.EXB.KGID.WI.Y.0005.130218T1200Z-130218T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
352 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...ALTHOUGH STRONG WINDS WILL BE OBSERVED THROUGH MUCH OF 
  THE DAY...THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE MORNING
  AND EARLY AFTERNOON.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>077-181800-
/O.CON.KGID.WI.Y.0005.130218T1200Z-130219T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
352 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...ALTHOUGH STRONG WINDS WILL BE OBSERVED THROUGH MUCH OF
  THE DAY...THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE MORNING
  AND MID AFTERNOON.

* IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
120 
WWUS73 KGID 181752
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1152 AM CST MON FEB 18 2013

...A STRONG NORTHWEST WIND EXPECTED TODAY...

.A NORTHWEST WIND BEHIND A PASSING COLD FRONT WILL BE VERY GUSTY
THIS AFTERNOON. A SUSTAINED WIND OF 25 TO 35 MPH WITH GUSTS NEAR
45 MPH ARE EXPECTED...WITH THE STRONGEST WIND MOST LIKELY DURING
THE EARLY TO MID AFTERNOON HOURS.

NEZ039>041-046>049-060>064-072>077-190000-
/O.CON.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1152 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
 

* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...ALTHOUGH A STRONG WIND WILL BE OBSERVED THROUGH MUCH OF
  THE DAY...THE WIND WILL BE THE STRONGEST DURING THE EARLY AND
  MID AFTERNOON HOURS.

* IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005>007-017>019-NEZ082>087-182100-
/O.CON.KGID.WI.Y.0005.000000T0000Z-130218T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1152 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
 

* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...THE WIND WILL BE THE STRONGEST DURING THE EARLY
  AFTERNOON HOURS WITH DECREASING WIND SPEEDS BY LATE AFTERNOON.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
318 
WWUS73 KGID 182044
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CST MON FEB 18 2013


KSZ005>007-017>019-NEZ082>087-182145-
/O.EXP.KGID.WI.Y.0005.000000T0000Z-130218T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
244 PM CST MON FEB 18 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...


IT WILL CONTINUE TO BE BREEZY THROUGH THE REMAINDER OF THE
AFTERNOON...BUT THE WIND HAS DIED DOWN ENOUGH TO FALL BELOW WIND
ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 3 PM CST.


$$

NEZ039>041-046>049-060>064-072>077-190000-
/O.CON.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
244 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...


* WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...THE WIND WILL GRADUALLY BECOME LIGHTER AS WE HEAD
  THROUGH THE REMAINDER OF THE AFTERNOON.

* IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND 
  OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
439 
WWUS73 KGID 182349
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CST MON FEB 18 2013

NEZ039>041-046>049-060>064-072>077-190100-
/O.EXP.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
549 PM CST MON FEB 18 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ACROSS THE AREA HAS DECREASED IN INTENSITY THROUGH THE
PAST FEW HOURS...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE
REST OF THIS EVENING AND INTO TONIGHT. AS A RESULT...THE WIND
ADVISORY FOR PORTIONS OF SOUTH CENTRAL NEBRASKA WILL BE ALLOWED TO
EXPIRE AT 6 PM CST.

$$

BRYANT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 17, 6:44 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 17, 6:44 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CST SUN FEB 17 2013

.UPDATE...
ISSUED AT 644 PM CST SUN FEB 17 2013

DECREASING DIABATIC HEATING THROUGH THE PAST FEW HOURS HAS ALLOWED
THE TEMPERATURE TO DROP OFF ACROSS OUR AREA. THAT...ALONG WITH
SLIGHTLY INCREASING LOW LEVEL DEWPOINTS...HAS ALLOWED THE RELATIVE
HUMIDITY ACROSS THE AREA TO INCREASE. IN ADDITION...THE LOW LEVEL
WIND FIELD HAS ALSO DECREASED SIGNIFICANTLY THROUGH THE PAST FEW
HOURS. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
BEING OBSERVED NOR ARE THEY EXPECTED THROUGH THE REMAINDER OF THE
EVENING AND NIGHT. THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR
PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS...WAS
CANCELLED AS A RESULT.

THE REMAINDER OF THE FORECAST REMAINS GOOD SHAPE WITH ONLY A FEW
TWEAKS MADE TO HOURLY TEMPERATURE...DEWPOINT...SKY...AND WIND
GRIDS TO BETTER REFLECT CURRENT CONDITIONS.

&&

.SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CONCERNS WILL BE
FLURRIES MONDAY MORNING...WINDS MONDAY AND TEMPERATURES.

SATELLITE AND OBSERVATIONS INDICATE THAT CIRRUS IS STREAMING ACROSS
THE FORECAST AREA THIS AFTERNOON. SURFACE ANALYSIS SHOWS A COLD
FRONT JUST GETTING INTO THE PANHANDLE OF NEBRASKA THIS AFTERNOON.

THE COLD FRONT TO THE WEST WILL MOVE INTO THE FORECAST AREA THIS
EVENING AND SHOULD BE THROUGH THE AREA LATE TONIGHT. AN UPPER LEVEL
WAVE WILL MOVE INTO THE AREA LATER TONIGHT AND MONDAY MORNING. WITH
THE COLDER TEMPERATURES BEHIND THE COLD FRONT THERE COULD BE A FEW
FLURRIES AS THE LOWER CLOUDS MOVE INTO THE AREA MONDAY MORNING.
DURING THE MORNING THE SURFACE PRESSURE GRADIENT TIGHTENS AS WELL.
WITH WINDS ALOFT OF 40 TO 50 KNOTS THE WINDS SHOULD BE 25 TO 30 MPH
WITH HIGHER GUSTS. THERE MAY BE A FEW LOCATIONS THAT APPROACH WIND
ADVISORY CRITERIA...BUT NOT SURE HOW DEEP THE MIXING WILL BE AND IF
THE 40 TO 50 KNOT WINDS AT 850MB WOULD BE MIXED DOWN TO THE SURFACE.
WILL HOLD OFF ON AN ADVISORY FOR NOW BUT WILL NEED TO MONITOR IT.

AFTER TEMPERATURES AROUND 20 DEGREES ABOVE NORMAL TODAY...THE COLD
FRONT WILL BRING MUCH COLDER TEMPERATURES. TONIGHT WILL STILL BE
FAIRLY MILD WITH LOWS AROUND 30 DEGREES SINCE THE COLD FRONT MOVES
THROUGH DURING THE NIGHT...BUT HIGH TEMPERATURES WILL BE BACK NEAR
NORMAL FOR THIS TIME OF THE YEAR AND WITH WINDY CONDITIONS WILL FEEL
EVEN COOLER.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY.  FOCUS REMAINS ON THE
WED/THURS WINTER STORM SYSTEM.

STARTING MONDAY NIGHT...THE GUSTY NORTHWEST WINDS SUBSIDE DURING THE
EVENING AS SFC GRADIENT RELAXES AND SFC HIGH PRESSURE BUILDS SOUTH FM
THE DAKOTAS.  THE UPPER TROUGH AXIS DEPARTS TO THE EAST AND HEIGHTS
RISE BEHIND DEPARTING SYSTEM WITH SHORTWAVE RIDGING ARRIVING FOR A
BRIEF TIME TUESDAY IN BETWEEN THE UPPER LOW NEAR THE GREAT LAKES
REGION AND UPSTREAM CLOSED LOW/TROUGH ALONG THE WEST COAST.  DRY
CONDITIONS ARE FORECAST THROUGH TUESDAY NIGHT THEN WEATHER TURNS
ACTIVE WED/THURS WITH WINTER STORM POISED TO CROSS THE PLAINS STATES.

MODELS ARE STILL IN AGREEMENT WITH THE UPSTREAM SYSTEM DIGGING
ACROSS SOUTHERN CA LATE TUESDAY...REACHING THE FOUR CORNERS REGION
WEDNESDAY EVENING...LIFTING INTO WESTERN KS BY THURSDAY
MORNING...AND FINALLY LIFTING NORTH/NORTHEAST ACROSS NEBRASKA ON
THURSDAY.  THIS BEING SAID...STILL CANNOT SAY THAT MODELS ARE
ULTIMATELY IN COMPLETE AGREEMENT WITH TRACK AS SYSTEM LIFTS ACROSS
NEB.  THE 12Z GFS HAS COME IN FARTHER SOUTH THAN THE PREVIOUS RUN
AND FITS WELL WITH THE GFS ENSEMBLE MEAN...AND THIS SOLUTION IS A
FARTHER SOUTH SOLUTION THAN THE 00Z ECMWF...WITH THE CENTER OF THE
H5 LOW IN NORTHEAST NEB VS SOUTH CENTRAL SD 00Z FRIDAY.  DIFFERENCES
CONTINUE IN PLACEMENT OF THE H7 LOWS WITH THE GFS POSITION IN SC NEB
AND THE 00Z ECMWF IN SOUTH CENTRAL SD.  THE 12Z ECMWF...HAS ALSO
TRENDED FARTHER SOUTH WITH THE TRACK OF THE H5 LOW AND IS MORE IN
LINE WITH THE 12Z GFS/GFS ENSEMBLE MEAN...WHILE THE H7 LOW REMAINS
FARTHER NORTH THAN THE GFS...BUT TRENDING SOUTH COMPARED TO THE 00Z
RUN.  THIS BEING SAID...NOT SURE IF THIS IS JUST A FLIP FLOP BETWEEN
00Z AND 12Z MODEL RUNS BUT EITHER WAY CONFIDENCE IS NOT HIGH AS TO
WHETHER THE SLIGHTLY NORTHERN OR SOUTHERN SOLUTION WILL BE THE
ULTIMATE TRACK.  THE POSITION AFFECTS WHERE DEFORMATION SNOW WILL
DEVELOP AND HOW LONG THE SNOW EVENT WILL LAST.

FLOW TRANSITIONS SOUTHWESTERLY TUESDAY NIGHT/WED AHEAD OF UPPER LOW
MOVING INTO THE SOUTH CENTRAL ROCKIES.  LIFT INCREASES DURING THE
DAY ON WEDNESDAY AHEAD OF THE APPROACHING SYSTEM...A 130KT H3 JET
STREAK ROUNDS BASE OF TROUGH AND NOSES ONTO THE CENTRAL PLAINS WITH
INCREASING DIVERGENCE ALOFT IN LFQ OF JET.  IN INCREASING SOUTHERLY
FLOW...ISENTROPIC LIFT INCREASES AS INDICATED ON THE 295K SFC.  IN
INCREASING LIFT/DYNAMICS DURING THE DAY CHCS FOR WINTRY PCPN
INCREASE W/E BY AFTN/EVE.  FOR THE MOST PART...GENERALLY LOOKING AT
PCPN TYPE TO BE SNOW...HOWEVER IN PORTIONS OF OUR SOUTHERN/EASTERN
ZONES...THE DENDRITIC LAYER IS SLOW TO SATURATE PER FORECAST
SOUNDINGS AND CANNOT RULE OUT A WINTRY MIX AT THE ONSET AND INCLUDED
A R/S/ZR MIX.

MAIN EVENT OF THE WINTER STORM SYSTEM ARRIVES IN THE WED NIGHT AND
THURSDAY TIME FRAMES.  A PROLONGED PERIOD OF ISENTROPIC LIFT OCCURS
THROUGH WED NIGHT WITH SEVERAL HOURS OF ACCUMULATING SNOWFALL IS
ANTICIPATED AS THE UPPER LOW MOVES OUT OF THE ROCKIES INTO WESTERN
KANSAS.  WITH THE 12Z TREND OF A FARTHER SOUTH SOLUTION...WILL
MAINTAIN AN ALL SNOW EVENT WITH COLD AIR DRAWN FARTHER SOUTH AND DRY
SLOT REMAINING SOUTH ALLOWING FOR DENDRITIC MOISTURE TO REMAIN
ACROSS OUR CWA.  THEN ON THURSDAY THE UPPER LOW LIFTS NORTHEAST INTO
INTO NEBRASKA WITH SNOW CONTINUING INTO THE FIRST PART OF THE DAY
BEFORE WINDING DOWN SW/NE AS THE LOW LIFTS NORTHEAST.  WINDS DURING
THE EVENT LOOK TO AVERAGE 15 TO 30 MPH WHICH MAY LEAD TO AREAS OF
BLOWING AND DRIFTING SNOW.  DEPENDING ON THE TRACK OF THE LOW...IF
IT TRENDS FARTHER NORTH AGAIN...A WINTRY MIX IS POSSIBLE IN PORTIONS
OF NC KS AS WARMER DRIER AIR WORKS NORTH...BUT WITH 12Z MODEL TRENDS
SHIFTING SOUTH AGAIN...HAVE KEPT PCPN AS ALL SNOW.  THE POTENTIAL
EXISTS FOR SIGNIFICANT AND WIDESPREAD SNOWFALL...AND AMOUNTS WILL BE
ADVERTISED IN THE NEAR FUTURE WITH DETAILS BECOMING MORE CLEAR AS
SYSTEM HITS LAND MONDAY NIGHT.

THE FORECAST DRIES OUT BEHIND SYSTEM FRI/SAT WITH UNSETTLED WEATHER
FOR THE LATTER PART OF NEXT WEEKEND WITH ANOTHER SYSTEM TARGETING
OUR REGION...WITH PCPN CHCS RETURNING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 539 PM CST SUN FEB 17 2013

VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. MID TO HIGH
LEVEL CEILINGS WILL PERSIST AT THE TERMINAL THROUGH MUCH OF THE
TAF PERIOD...WITH CEILINGS EXPECTED TO REMAIN AT OR ABOVE 8000FT
AGL. THE SURFACE WIND WILL TRANSITION FROM THE SOUTH/SOUTHWEST TO
THE NORTHWEST THROUGH THE NEXT SIX HOURS...WITH THE NORTHWEST WIND
THEN INTENSIFYING THROUGH THE DAY MONDAY. A SUSTAINED WIND NEAR
24KTS...ACCOMPANIED BY GUSTS AROUND 34KTS...ARE CURRENTLY FORECAST
BY LATE MONDAY MORNING. A COUPLE SETS OF GUIDANCE DO SUGGEST AN
INCREASING WIND FIELD NEAR THE TOP OF THE BOUNDARY LAYER MAY
PROMOTE A BRIEF PERIOD OF LLWS AT THE TERMINAL AROUND 12Z MONDAY
AND ALTHOUGH THIS WILL BE MONITORED THROUGH THE OVERNIGHT
HOURS...THE PROBABILITY OF LLWS BEING REALIZED AT KGRI MONDAY
MORNING ARE TOO LOW FOR INSERTION INTO THE TAF AT THIS TIME.
VISIBILITY RESTRICTION IS NOT EXPECTED AT THE TERMINAL THROUGH THE
NEXT 24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

0644 PM UPDATE...BRYANT
AVIATION...BRYANT
Hazardous weather outlook, Feb 17, 6:31 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CST SUN FEB 17 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
631 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND
45 MPH ARE FORECAST.

WEDNESDAY THROUGH THURSDAY EVENING...A WINTER STORM MOVING ACROSS
THE PLAINS WILL BRING INCREASED CHANCES FOR ACCUMULATING SNOW TO
THE ENTIRE OUTLOOK AREA. AT THE ONSET OF THE PRECIPITATION...A
WINTRY MIX IS POSSIBLE ACROSS NORTH CENTRAL KANSAS. THE BEST
CHANCES FOR SNOW WILL COME WEDNESDAY EVENING THROUGH THE DAY ON
THURSDAY...AND THERE WILL BE THE POTENTIAL FOR SIGNIFICANT
ACCUMULATIONS ALONG WITH A PERIOD OF BLOWING AND DRIFTING SNOW.
UNCERTAINTY WITH THE EXACT TRACK AND TIMING OF THIS SYSTEM
REMAINS...SO IT IS IMPORTANT TO STAY UP TO DATE WITH THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:19 PM CSTWinter Storm WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more23 hr

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.